Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 12, NWS Morristown, TN

April 13, 2022Campbell County, Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 13, 2022, 10:29 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 10:29 PM EDT (02:29 UTC)
Expired
Apr 13, 2022, 11:15 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Campbell County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:47 PM EDT, 42 minutes earlier.

Area forecast discussion, Apr 13, 9:47 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
947 PM EDT Wed Apr 13 2022

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...

QLCS line is approaching the plateau and moving at around 55 mph.
the strongest part of the line expected to reach southwest part
of the forecast area in the next hour. Still expect some weakening
over the next hour. Winds will continue to be strong out of the
south and southwest. Temperatures are still very mild because of
the south winds with temperatures still in the lower 70s. Dew
points are only in the lower to mid 50s so best instability is
definitely west and south. Have adjusted temperatures and dew
points and increased rain chances in the west and southwest some.
As the storms weaken expect the line to slow some as it moves into
more stable airmass. Updated forecast has been sent.

TD

&&

.AVIATION...
00Z TAF DISCUSSION.

Main forecast concern for tonight is the potential for thunderstorms
with gusty winds overnight. The gusty winds have decreased late this
afternoon and evening but should increase again between 03Z to around
08Z as the pressure gradient remains fairly tight over the Tennessee
Valley ahead of a line of thunderstorms. VFR conditions still look
to lower to MVFR between about 05-08Z tonight as a line of showers
and some possible thunder at CHA and TYS. MVFR conditions anticipated
with the convective line lasting through about 12Z or later. Drier
airmass behind front will move rapidly east over the TAF sites with
winds becoming northwest and and a return to VFR conditions around
14-17Z.

TD

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory until 8 AM EDT Thursday for Blount Smoky Mountains-
     Cocke Smoky Mountains-Sevier Smoky Mountains-Southeast
     Greene-Southeast Monroe.

VA...NONE.
&&
Hazardous weather outlook, Apr 13, 3:36 PM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
336 PM EDT Wed Apr 13 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141945-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
336 PM EDT Wed Apr 13 2022 /236 PM CDT Wed Apr 13 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will develop late tonight ahead of a
strong cold front moving across the Tennessee Valley. Some
stronger storms will be possible into early Thursday morning,
especially along and near the Cumberland Plateau. Isolated
damaging winds and locally heavy rainfall are the main threats.

Besides the showers and storms, windy conditions are expected
across the Mountains through tonight. Southerly winds of 15 to 30
mph with gusts to 55 mph are expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Due to the isolated nature of the severe storms late tonight,
spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:06 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie54 min
Apr 13, 10:53 PM EDTSpecial Weather StatementMRXLoudon, McMinn, Meigs, Rhea, Roane52 min
Apr 13, 10:56 PM EDTSpecial Weather StatementMRXBradley, Hamilton49 min
Apr 13, 11:08 PM EDTSpecial Weather StatementMRXAnderson, Campbell37 min
Apr 13, 11:43 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Claiborne, Knox, Loudon, Union47 min
Apr 14, 12:11 AM EDTSpecial Weather StatementMRXBlount, Jefferson, Sevier49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.